MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: date of event is an unknown date in (b)(6).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure, an issue was experienced with the aiming block; one of the holes for the pin of 2.8 mm was clogged making it impossible to insert the pin through the guide.Despite several attempt to clean the device during the procedure, it was impossible to perform the passage with a pin of the required size (i.E., 2.8 mm) in the hole of this guide.It appears that the product was delivered like that to the customer, however, it is not possible to know if the issue occurred during a procedure or if the device was damaged before.The procedure was completed successfully.This report is for a pediatric locking compression plate (lcp) hip plate guiding block for 3.5mm screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.108.001, lot 9073269: mfg: bettlach.Release to warehouse date: july 14, 2014.No non-conformance reports (ncr¿s) were generated during production.H3, h6: a product investigation was completed: upon visual inspection the minor deformation is visible around the 2.8 mm hole on the head of aiming arm.Apart from it no other visual defects were found with the device.The 2.8 mm gage pin was made to passed through both the hole of aiming device.The gage pin failed to pass through one of the holes of aiming block as it got stuck beneath the deformation mark inside the aiming arm 2.8 mm hole.The dimensional inspection was not performed due to complex geometry of device.Based on the date of manufacture the drawings reflecting the current and manufactured revision were reviewed.The gage pin was not able to pass through one of the 2.8mm hole of aiming block; hence confirming the allegation of not able to assemble with the mating device.The complaint can be confirmed.The potential cause of the complaint condition may be related due to minor deformation caused due to unintended force applied during usage of device.However, it cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12092335
Report Number8030965-2021-05448
Device Sequence Number11816683
Product Code FZX
UDI-Device Identifier07611819847217
UDI-Public(01)07611819847217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.001
Device Lot Number9073269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/07/2021
08/10/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/04/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - INSERTION INSTRUMENTS: TRAUMA.